MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards implant patient registry received information 23mm 11060a valved conduit was explanted after eight (8) months due to unknown reasons.The explanted device was replaced with a 21mm 11060a valved conduit.Concomitant coronary artery bypass was performed.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The subject device at this time has not been provided for evaluation.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received information 23mm 11060a valved conduit was explanted after eight (8) months due to endocarditis (methicillin-sensitive staphylcoccus aureus bacteremia and sepsis).Patient presented with covid-19, cardiogenic and septic shock.There was purulent fluid encountered intraoperatively around the sternum, inferiorly, and around the aortic graft.The explanted device was replaced with a 21mm 11060a valved conduit.Concomitant coronary artery bypass, redo aortic root replacement of acending aorta and hemiarch was performed.Patient tolerated the procedure unexpectedly well.Two hours later the patient experienced a respiratory arrest and had pulseless electrical activity.The respiratory arrest was due to severe chronic obstructive pulmonary disease and emphysema.Patient was chemically paralyzed.Patietn was found to have jugular vein partially occlusive deep venous thromboses.Patient was put on comfort care.Patient expired on post-operative day two (2).
 
Additional Manufacturer Narrative
Prosthetic valve endocarditis (pve) is a serious complication of cardiac valve replacement despite improvements in prostheses types, surgical techniques, and infection control measures.Pve is an endovascular, microbial infection occurring on parts of the valve prosthesis or on reconstructed native heart valves.Infection is generally categorized into early (usually less than 60 days postoperative) and late (greater than 60 days post-implantation).Late endocarditis occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not in any way related to the sterilization or packaging process of the device.Dental, genitourinary, and gastrointestinal manipulation are known causes of transient bacteremia, which can place a patient at risk for prosthetic endocarditis.Additional procedures placing patients at risk for prosthetic endocarditis include urethral catheterization, colonoscopy, barium enemas, and surgical procedures.If there were ever non-conformances in the sterility or packaging processes, they would most likely manifest in the early post-operative period.The cause of the event was most likely due to patient factors.Corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
ant 6.1
irvine, CA 92614
9492502731
MDR Report Key13664344
Report Number2015691-2022-04237
Device Sequence Number12010853
Product Code LWR
UDI-Device Identifier00690103201383
UDI-Public(01)00690103201383(17)220610
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexMale